Alert archive / Kansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 47, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Apr 27, 2002, 3:17 PM CDT. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2002, 3:17 PM CDT (20:17 UTC)
- Expired
- Apr 27, 2002, 4:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:43 PM CDT, 34 minutes earlier.
Area forecast discussion, Apr 27, 2:43 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 243 PM CDT SAT APR 27 2002 FORECAST CONCERNS CONTINUE TO BE PRECIPITATION AND SEVERE WEATHER POTENTIAL EARLY THIS EVENING IN EASTERN COUNTIES OF CWA...AND TEMPERATURES THROUGH THE PERIOD. DRYLINE SPEEDING EAST AND AS OF THIS WRITING IS ALONG A NORTH SOUTH LINE FROM BIE TO MHK TO EAST OF EWK. CONVECTION DEVELOPING ALONG AND AHEAD OF THE DRYLINE AND CONVECTION WILL LIKELY CONTINUE TO AFFECT EASTERN PARTS OF THE CWA UNTIL DRYLINE EXITS CWA AROUND 5 TO 6 PM. THEN DRY WEATHER LOOKS TO BE THE RULE UNTIL NEXT SYSTEM APPROACHES TUESDAY NIGHT AND WEDNESDAY. THIS IS HANDLED BY CURRENT FORECAST SO NO CHANGES MADE TO TIMING AT THIS TIME. EXPECT DRY WEATHER THEREAFTER THROUGH SATURDAY. BREEZY CONDITIONS LIKELY TONIGHT AS SURFACE LOW MOVES EAST. BELIEVE 15 TO 25 MPH SPEEDS WITH SOME GUSTY CONDITIONS WILL HANDLE THINGS BASED ON CURRENT METAR OBS. ON TEMPERATURES...FOR TONIGHT THROUGH MONDAY NIGHT LATEST GUIDANCE IS CLOSE TO GOING FORECAST SO NO MAJOR CHANCES MADE. TEMPERATURES HAVE BEEN LOWERED FROM CURRENT FORECAST TUESDAY THROUGH THURSDAY NIGHT BASED ON LATEST GUIDANCE BUT NOT AS MUCH AS GUIDANCE SUGGESTS. .TOP...NONE 34
In the hours before
Special weather statement, Apr 27, 11:45 AM CDT, 3 hours 32 minutes before
KSZ008>012-020>024-026-034>040-054>056-058-059-271900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1145 AM CDT SAT APR 27 2002 ...THERE IS A CHANCE OF SEVERE THUNDERSTORMS OVER NORTH CENTRAL AND EASTERN KANSAS THIS AFTERNOON... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED ACROSS PARTS OF NORTH CENTRAL AND EASTERN KANSAS THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NORTH CENTRAL KANSAS BY EARLY AFTERNOON...AND MOVE RAPIDLY EAST. SOME OF THE THUNDERSTORMS WILL BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. TORNADOES ARE ALSO POSSIBLE...ALTHOUGH THE BEST CHANCE WILL BE NEAR THE NEBRASKA BORDER FROM BELLEVILLE TO HIAWATHA. AT LATE MORNING...LOW PRESSURE WAS ALONG THE KANSAS NEBRASKA BORDER NEAR HILL CITY. THIS LOW WILL MOVE RAPIDLY NORTHEAST INTO SOUTHWEST IOWA BY EARLY EVENING. TO THE SOUTH OF THE LOW...A DRY LINE WILL PUSH EASTWARD ACROSS CENTRAL AND EASTERN KANSAS THIS AFTERNOON. THIS WILL BE THE PRIMARY CAUSE OF THE THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Special weather statement, Apr 27, 2:53 PM CDT, 24 minutes before
KSZ008>011-020-272300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 253 PM CDT SAT APR 27 2002 THE FOLLOWING COUNTIES ARE NO LONGER IN TORNADO WATCH 156... REPUBLIC WASHINGTON CLOUD SOME CITIES NO LONGER IN TORNADO WATCH 156... CONCORDIA TORNADO WATCH 156 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES... NEMAHA MARSHALL SOME CITIES STILL IN TORNADO WATCH 156... MARYSVILLE
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:36 PM CDT | Tornado Warning | TOP | Brown | 24 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.